Open Access
Translator Disclaimer
November, 1976 Continuous Time Control of Markov Processes on an Arbitrary State Space: Discounted Rewards
Bharat T. Doshi
Ann. Statist. 4(6): 1219-1235 (November, 1976). DOI: 10.1214/aos/1176343653

Abstract

The paper deals with continuous time Markov decision processes on a fairly general state space. The rewards are continuously discounted at rate $\alpha > 0$. A set of conditions is shown to be necessary and sufficient for a policy to be optimal. For the special case of time independent reward function and under the assumption that the action space is finite a policy improvement algorithm is proposed and its convergence to an optimal policy is proved.

Citation

Download Citation

Bharat T. Doshi. "Continuous Time Control of Markov Processes on an Arbitrary State Space: Discounted Rewards." Ann. Statist. 4 (6) 1219 - 1235, November, 1976. https://doi.org/10.1214/aos/1176343653

Information

Published: November, 1976
First available in Project Euclid: 12 April 2007

zbMATH: 0345.93073
MathSciNet: MR444249
Digital Object Identifier: 10.1214/aos/1176343653

Subjects:
Primary: 49C15
Secondary: 60K99

Keywords: Continuous time Markov decision processes , optimal discounted return function , optimal policy

Rights: Copyright © 1976 Institute of Mathematical Statistics

JOURNAL ARTICLE
17 PAGES


SHARE
Vol.4 • No. 6 • November, 1976
Back to Top